Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 311, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 13, 2007, 8:47 PM CDT for Stearns County, Todd County, Minnesota. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2007, 8:47 PM CDT (01:47 UTC)
- Expired
- Aug 13, 2007, 9:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Stearns County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 131 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 9:31 PM CDT | HAIL 0.75 | 3 Sw Rice, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 6:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2096 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 140147
SVRMPX
MNC145-153-140245-
/O.NEW.KMPX.SV.W.0311.070814T0147Z-070814T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
847 PM CDT MON AUG 13 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TODD COUNTY IN CENTRAL MINNESOTA...
STEARNS COUNTY IN CENTRAL MINNESOTA...
* UNTIL 945 PM CDT
* AT 842 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9
MILES NORTHEAST OF SAUK CENTRE...OR ABOUT 10 MILES SOUTH OF LONG
PRAIRIE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALBANY...
ST CLOUD...
INTERSTATE 94 BETWEEN SAUK CENTRE AND SAINT CLOUD.
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4593 9485 4573 9512 4541 9410 4577 9428
4577 9463
$$2 follow-up statements
000 WWUS53 KMPX 140216 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 916 PM CDT MON AUG 13 2007 MNC153-140226- /O.CAN.KMPX.SV.W.0311.000000T0000Z-070814T0245Z/ TODD MN- 916 PM CDT MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TODD COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 4577 9463 4567 9494 4541 9410 4577 9428 $$ MNC145-140245- /O.CON.KMPX.SV.W.0311.000000T0000Z-070814T0245Z/ STEARNS MN- 916 PM CDT MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR STEARNS COUNTY... AT 912 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OPOLE TO 3 MILES SOUTHEAST OF NEW MUNICH...AND MOVING EAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE OPOLE...COLLEGEVILLE...WAITE PARK...ST STEPHEN...ST ROSA...ST JOSEPH...ST CLOUD...PLEASANT LAKE... NEW MUNICH AND MELROSE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4577 9463 4567 9494 4541 9410 4577 9428 $$
000 WWUS53 KMPX 140233 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 934 PM CDT MON AUG 13 2007 MNC145-140245- /O.CON.KMPX.SV.W.0311.000000T0000Z-070814T0245Z/ STEARNS MN- 934 PM CDT MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR STEARNS COUNTY... AT 929 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AVON...OR ABOUT 7 MILES SOUTHEAST OF ALBANY...AND MOVING SOUTHEAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE ST AUGUSTA...OPOLE... LUXEMBURG...FARMING...COLLEGEVILLE...WAITE PARK...ST STEPHEN...ST MARTIN...ST JOSEPH AND ROCKVILLE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4574 9444 4551 9482 4537 9412 4577 9428 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 8:05 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 13, 8:05 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 805 PM CDT MON AUG 13 2007 ISSUED 241 PM CDT MON AUG 13 2007 .DISCUSSION... STILL TRICKY FORECAST TO INITIATION THIS EVENING. BEST PRESSURE FALLS NOW OVER EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA BUT AN EXTENSION INTO SOUTHWEST MINNESOTA. VERY WARM MID LEVEL TEMPS +12-14 C ADVECTING INTO SOUTHERN MN. WE STILL LIKE THE IDEA OF THE BEST LI GRADIENT SETTING UP OVER WEST CENTRAL INTO EAST CENTRAL MN AND POTENTIAL FOR DEVELOPMENT ON THE NORTH EDGE OF THE WARM MID LEVEL TEMPS AND THEN CRASHING/DEVELOPING TO THE SOUTHEAST. CAN NOT RULE OUT THE WEAK SB CIN DEVELOPING OVER SOUTH CENTRAL MN AS POSSIBLE DEVELOPMENT AREA...BUT DEEPER LAYER MOISTURE CONV SEEN ON LAST COUPLE HOURS OF LAPS...CONCENTRATING OVER WEST CENTRAL MN. NOT MUCH IN THE WAY OF UPPER FORCING AS YET IN SOUTH CENTRAL MN. WE HAVE HIGHLIGHTED AREAS OF CENTRAL MINNESOTA FOR A TORNADO RISK. WE LOOK TO REMAIN IN A FAIRLY ACTIVE PATTERN THROUGH MUCH OF THE NEXT 7 DAYS...WITH PERIODIC PRECIPITATION CHANCES. COLD FRONT WILL PASS THROUGH THE AREA DURING THE MID TO LATE PART OF TOMORROW...BUT WILL REMAIN CLOSE ENOUGH TO THE SOUTHERN PART OF THE AREA TO GENERATE SOME THUNDERSTORMS TOMORROW NIGHT AND INTO WEDNESDAY...AS WARM ADVECTION RETURNS ON THE BACKSIDE OF A SURFACE HIGH IN THE WESTERN GREAT LAKES. THE SOUTHERN HALF OF THE AREA STANDS THE BEST CHANCE OF SEEING THESE STORMS. THE ONLY DEFINITIVELY DRY PERIOD LOOKS TO OCCUR ON THURSDAY NIGHT...WHEN THE AREA WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE IN THE NORTHERN PLAINS. FRIDAY NIGHT AND SATURDAY WILL FEATURE PROBABLY THE BEST CHANCE OF PRECIPITATION AFTER THE TONIGHT PERIOD. MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING A WARM FRONT AND A SERIES OF SHORTWAVES THROUGH THE AREA DURING THIS TIME PERIOD. WE CONTINUE WITH HIGH CHANCE POPS ACROSS A FAIRLY LARGE PART OF THE AREA FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. AFTER THIS TIME FRAME...CONFIDENCE IS LOW...SO HAVE CONCEDED WITH THE HPC GUIDANCE GRIDS...KEEPING SLIGHT CHANCE TO LOW CHANCE POPS ACROSS AT LEAST A PORTION OF THIS AREA DURING THE REST OF THE FORECAST PERIOD. TEMPERATURES SHOULD CONTINUE AT NEAR TO SLIGHTLY BELOW NORMAL LEVELS...WITH THURSDAY AND FRIDAY BEING THE COOLEST PERIOD OVER THE NEXT 7 DAYS. ...KAT... && .AVIATION...FOR 00Z TAF ISSUANCE/ THE MAIN CHALLENGE WITH THE TAFS TONIGHT...IS TRYING TO TIME THE DEVELOPMENT OF THE CONVECTION(THUNDERSTORMS). CAP STILL FAIRLY STRONG ACROSS SOUTH CENTRAL MN...BUT IS EXPECTED TO WEAKEN EARLY THIS EVENING. NEW CONVECTION HAS ALREADY DEVELOPED ALONG AND NORTH OF THE WARM FRONT AT THIS TIME. ONCE THE CAP BREAKS...EXPECT NUMEROUS TSRA TO DEVELOP OR INITIATE OVER MUCH OF THE TAFS SITES. TSRA ACTIVITY EXPECTED TO DIMINISH AFTER 10 PM. CU FIELD OVR SE MN INTO ERN IA...WILL CONTINUE TO ADVECT NORTHWEST OVER CNTRL MN. CDFNT FCST TO MOVE THROUGH MOST OF THE TAF SITES BY EARLY TUESDAY MRNG. SKIES CLEARING BEHIND THE CDFNT. WILDFIRES OVR IDAHO...WILL BRING THE SMOKE ALOFT OVR MN AND WI LATER TONIGHT AND TUESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Aug 13, 4:44 AM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 444 AM CDT MON AUG 13 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 140945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 444 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE ACROSS THE DAKOTAS TODAY PUSHING A WARM FRONT ACROSS THE OUTLOOK AREA. WARM AND MOIST AIR MOVING IN ALOFT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN THIS AFTERNOON. IF THESE STORMS CAN DEVELOP...LARGE HAIL WILL BE POSSIBLE. THE GREATER THREAT FOR SEVERE THUNDERSTORMS WILL COME THIS EVENING AS THE LOW AND ASSOCIATED COLD FRONT REACH CENTRAL MINNESOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. AS STORMS DEVELOP LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH ISOLATED TORNADOES ALSO POSSIBLE. THE STORMS ARE THEN EXPECTED TO EVOLVE INTO A SQUALL LINE THROUGH THE EVENING AND MOVE SOUTHWARD. AS THIS LINE DEVELOPS THE MAIN THREAT WILL BECOME DAMAGING WINDS. TORRENTIAL DOWNPOURS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING. THIS MAY LEAD TO LOCALIZED PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. STAY ALERT FOR FURTHER UPDATES AND POSSIBLE WATCHES AND WARNINGS THROUGH THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT ACROSS SOUTH CENTRAL MINNESOTA. AT THIS TIME...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND WILL LIKELY BE NEEDED THIS EVENING ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. MDB
In the hours before
Special weather statement, Aug 13, 8:27 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 827 PM CDT MON AUG 13 2007 MNZ053-059>063-068>070-140330- ANOKA-CARVER-CHISAGO-DAKOTA-HENNEPIN-RAMSEY-SCOTT-WASHINGTON-WRIGHT- 827 PM CDT MON AUG 13 2007 ...VERY DANGEROUS LINE OF STORMS HEADED FOR THE TWIN CITIES METRO AREA BY 1030 PM CDT... AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF VERY DANGEROUS SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM MORA TO 8 MILES EAST OF PRINCETON TO 6 MILES SOUTH OF FOLEY...AND MOVING SOUTHEAST AT 50 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING BASEBALL SIZE HAIL...AND WIDESPREAD WIND DAMAGE FROM BRAINERD...TO LITTLE FALLS...AND MILACA. RESIDENTS OF THE TWIN CITIES METRO AREA...ESPECIALLY IN LOCATIONS TO THE EAST OF 494 LOOP IN THE WEST METRO...SHOULD PREPARE FOR WARNINGS BEFORE 1030 PM CDT. MOVE INDOORS AND FIND A PLACE OF SAFETY IMMEDIATELY...AS WARNINGS ARE IMMINENT.
Local storm report, Aug 13, 8:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
828 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL RONNEBY 45.68N 93.87W
08/13/2007 E1.00 INCH BENTON MN TRAINED SPOTTER
&&
MCSLocal storm report, Aug 13, 8:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
830 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 4 SE ROYALTON 45.79N 94.23W
08/13/2007 E0.75 INCH BENTON MN TRAINED SPOTTER
&&
MCSLocal storm report, Aug 13, 8:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
835 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL MILACA 45.76N 93.65W
08/13/2007 E0.88 INCH MILLE LACS MN TRAINED SPOTTER
ESTIMATED WIND OF 50-60 MPH.
&&
MCSLocal storm report, Aug 13, 8:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
844 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 2 N ONAMIA 46.10N 93.67W
08/13/2007 MILLE LACS MN PUBLIC
LARGE TREES DOWN ON HWY. 169.
&&
MCSLocal storm report, Aug 13, 8:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
846 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 1 N FOLEY 45.68N 93.91W
08/13/2007 E1.75 INCH BENTON MN TRAINED SPOTTER
&&
MCSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:44 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 61 min |
| Aug 13, 7:57 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 18 min |
| Aug 13, 8:08 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 52 min |
| Aug 13, 8:17 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Sherburne | 58 min |
| Aug 13, 8:43 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago | 62 min |
| Aug 13, 8:52 PM CDT | Tornado Warning | MPX | Anoka, Sherburne | 23 min |
| Aug 13, 9:15 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Ramsey, Washington | 60 min |
| Aug 13, 9:45 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 60 min |
| Aug 13, 10:42 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 63 min |
| Aug 13, 10:46 PM CDT | Flash Flood Warning | MPX | Hennepin | 119 min |
| Aug 13, 11:30 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 60 min |
| Aug 13, 11:37 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 53 min |
| Aug 13, 11:48 PM CDT | Flash Flood Warning | MPX | Dakota, Scott | 117 min |
| Aug 13, 11:51 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 29 min |
| Aug 14, 12:26 AM CDT | Flash Flood Warning | MPX | Goodhue | 2 hr |
| Aug 14, 12:29 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.